Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 54, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 1, 2007, 3:37 PM CST for Macon County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 3:37 PM CST (21:37 UTC)
- Expired
- Mar 1, 2007, 4:15 PM CST
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Macon County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 9:47 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 724 m²/s²
- 0-3 km storm-relative helicity
- 855 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 012137
SVRBMX
ALC087-012215-
/O.NEW.KBMX.SV.W.0054.070301T2137Z-070301T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
* UNTIL 415 PM CST
* AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF MILSTEAD...OR ABOUT 7 MILES EAST OF PIKE ROAD...
AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILSTEAD BY 345 PM CST
TUSKEGEE BY 355 PM CST
NOTASULGA BY 400 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3239 8601 3243 8599 3246 8588 3250 8588
3250 8581 3256 8580 3259 8573 3250 8550
3228 8587 3231 8590 3228 8592
$$
12/SIRMON1 follow-up statement
000
WWUS54 KBMX 012148
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CST THU MAR 1 2007
ALC087-012215-
/O.CON.KBMX.SV.W.0054.000000T0000Z-070301T2215Z/
MACON AL-
348 PM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MACON COUNTY...
AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILSTEAD...OR ABOUT 8 MILES WEST OF TUSKEGEE...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKLIN BY 355 PM CST
TUSKEGEE BY 400 PM CST
NOTASULGA BY 410 PM CST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR EASTERN ALABAMA.
LAT...LON 3231 8584 3243 8593 3246 8588 3250 8588
3250 8581 3256 8580 3259 8573 3250 8550
$$
JD/81What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:09 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 1, 12:09 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CST THU MAR 1 2007 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... MAIN LINE OF CONVECTION CONTINUES TO PUSH THROUGH CENTRAL ALABAMA WITH SEVERAL DISCRETE CELLS AHEAD OF THE MAIN LINE. COUNTIES WILL GRADUALLY BE CLEARED FROM THE WATCH BEHIND THE MAIN LINE. && .AVIATION...DISCUSSION FOR 00Z TAFS. COLD FRONT CONTINUES TO PUSH INTO WEST ALABAMA. SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF AND ALONG THE FRONT BUT SHOULD BE PUSHING OUT OF SOUTHEAST ALABAMA AROUND 04Z. CONDITIONS ARE EXPECTED TO IMPROVE RAPIDLY BEHIND THE FRONT FRONT WITH CEILINGS ABOVE 4000 FT THEN SCT CIRRUS LATER IN THE EVENING. FOR EET, ANB, MGM AND TOI...LOOK FOR ONGOING CONVECTION THROUGH THE NEXT FEW HOURS WITH IFR CEILING AND VIS WITHIN THUNDERSTORMS. WINDS WILL BE SOUTHERLY AND GUSTING TO 30KT UNTIL FRONTAL PASSAGE THEN BECOMING WEST NORTHWEST. FOR TCL AND BHM...CLEARING LINE IS APPROACHING AND VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE EVENING. WINDS WILL BE WEST NORTHWEST THROUGH THE EVENING. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY ALL AREAS UNTIL 8 PM TONIGHT. &&
Hazardous weather outlook, Mar 1, 11:02 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1102 AM CST THU MAR 1 2007 ALZ011>015-017>050-020100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1102 AM CST THU MAR 1 2007 ...HIGH RISK OF SEVERE THUNDERSTORMS WITH TORNADOES THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH THREAT OF SEVERE THUNDERSTORMS...INCLUDING THE RISK OF TORNADOES...ACROSS ALL OF CENTRAL ALABAMA TODAY. THE HIGHEST POTENTIAL OF SEVERE WEATHER AND TORNADOES WILL BE DURING THE AFTERNOON HOURS...BUT COULD LAST AS LATE AS 9 PM IN EAST ALABAMA. AN ENHANCED SEVERE THUNDERSTORM AND TORNADO THREAT WILL OCCUR LATER TODAY...AFTER THE WARM FRONT HAS MOVED THROUGH AND CONDITIONS CONTINUE TO WARM DUE TO LIMITED SUNSHINE. A COLD FRONT APPROACHING THIS AFTERNOON AND EVENING WILL SET OFF MORE THUNDERSTORMS. WITH UNSTABLE CONDITIONS AND SUFFICIENT WIND SHEAR IN PLACE...MANY OF THESE STORMS ARE LIKELY TO BECOME SEVERE. IN FACT...THE COMBINATION OF INSTABILITY AND WIND SHEAR COULD LEAD TO NUMEROUS SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING STRONG OR LONG-TRACKED TORNADOES. THIS HAS THE POTENTIAL TO BECOME A SIGNIFICANT SEVERE WEATHER AND TORNADO EVENT ACROSS CENTRAL ALABAMA. EVERYONE ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS... REVIEW SAFETY PLANS...AND BE READY FOR QUICK ACTION WHEN WARNINGS ARE ISSUED. WINDS WILL BE GUSTY THROUGHOUT THE DAY AND LAST INTO THE EVENING HOURS...EVEN OUTSIDE OF THUNDERSTORM AREAS. A LAKE WIND ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED.
In the hours before
Local storm report, Mar 1, 2:52 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD VERNON 33.76N 88.11W
03/01/2007 LAMAR AL EMERGENCY MNGR
DAMAGE REPORTED IN VERN
&&
DSMITHLocal storm report, Mar 1, 2:56 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD VERNON 33.76N 88.11W
03/01/2007 LAMAR AL EMERGENCY MNGR
DAMAGE REPORTED IN VERNON. POSSIBLE TORNADO.
&&
DSMITHLocal storm report, Mar 1, 3:09 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 E ELROD 33.25N 87.75W
03/01/2007 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKEL SIZE HAIL IN THE BUHL COMMUNITY. FUNNEL CLOUD
REPORTED OVER BUHL
&&
DSMITHLocal storm report, Mar 1, 3:13 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 4 S WINFIELD 33.87N 87.80W
03/01/2007 FAYETTE AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED 4 MILES SOUTH OF WINFIELD.
&&
DSMITHLocal storm report, Mar 1, 3:35 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD 10 SE HAYNEVILLE 32.08N 86.46W
03/01/2007 LOWNDES AL EMERGENCY MNGR
EMA REPORTS TOUCHDOWN IN LETOHATCHEE.
0305 PM TORNADO 12 SE HAYNEVILLE 32.06N 86.43W
03/01/2007 LOWNDES AL EMERGENCY MNGR
TOUCHDOWN REPORTED IN SANDY RIDGE. SEVERAL HOUSES
DAMAGED.
&&
DSMITHLocal storm report, Mar 1, 3:37 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FUNNEL CLOUD 10 SE HAYNEVILLE 32.08N 86.46W
03/01/2007 LOWNDES AL EMERGENCY MNGR
EMA REPORTS TOUCHDOWN IN LETOHATCHEE.
&&
DSMITHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:14 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Marion | 31 min |
| Mar 1, 4:25 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Mar 1, 4:38 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 40 min |
| Mar 1, 4:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 35 min |
| Mar 1, 5:08 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 37 min |
| Mar 1, 10:06 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 39 min |
| Mar 1, 10:44 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 31 min |
| Mar 1, 11:20 AM CST | Tornado Warning | BMX | Marengo | 40 min |
| Mar 1, 11:47 AM CST | Tornado Warning | BMX | Marion | 13 min |
| Mar 1, 12:00 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 15 min |
| Mar 1, 12:04 PM CST | Tornado Warning | BMX | Chambers | 11 min |
| Mar 1, 12:07 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 38 min |
| Mar 1, 12:18 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 27 min |
| Mar 1, 12:24 PM CST | Tornado Warning | BMX | Dallas | 51 min |
| Mar 1, 1:42 PM CST | Tornado Warning | BMX | Pike | 48 min |
| Mar 1, 2:02 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 28 min |
| Mar 1, 2:02 PM CST | Tornado Warning | BMX | Pickens | 28 min |
| Mar 1, 2:11 PM CST | Tornado Warning | BMX | Montgomery | 34 min |
| Mar 1, 2:12 PM CST | Tornado Warning | BMX | Greene, Sumter | 33 min |
| Mar 1, 2:19 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 41 min |
| Mar 1, 2:20 PM CST | Tornado Warning | BMX | Lowndes | 40 min |
| Mar 1, 2:23 PM CST | Tornado Warning | BMX | Montgomery, Pike | 37 min |
| Mar 1, 2:25 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 35 min |
| Mar 1, 2:26 PM CST | Tornado Warning | BMX | Pickens | 34 min |
| Mar 1, 2:30 PM CST | Tornado Warning | BMX | Barbour | 30 min |
| Mar 1, 2:40 PM CST | Tornado Warning | BMX | Lamar | 35 min |
| Mar 1, 2:42 PM CST | Tornado Warning | BMX | Greene | 33 min |
| Mar 1, 2:43 PM CST | Tornado Warning | BMX | Bullock | 32 min |
| Mar 1, 2:45 PM CST | Tornado Warning | BMX | Tuscaloosa | 30 min |
| Mar 1, 2:48 PM CST | Tornado Warning | BMX | Fayette | 27 min |
| Mar 1, 2:52 PM CST | Tornado Warning | BMX | Montgomery | 23 min |
| Mar 1, 2:57 PM CST | Severe Thunderstorm Warning | BMX | Marion | 33 min |
| Mar 1, 2:57 PM CST | Tornado Warning | BMX | Barbour | 33 min |
| Mar 1, 2:59 PM CST | Tornado Warning | BMX | Sumter | 5 min |
| Mar 1, 3:01 PM CST | Tornado Warning | BMX | Pickens | 29 min |
| Mar 1, 3:07 PM CST | Tornado Warning | BMX | Montgomery | 35 min |
| Mar 1, 3:10 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 35 min |
| Mar 1, 3:12 PM CST | Tornado Warning | BMX | Tuscaloosa | 33 min |
| Mar 1, 3:13 PM CST | Tornado Warning | BMX | Pike | 13 min |
| Mar 1, 3:13 PM CST | Tornado Warning | BMX | Jefferson, Walker | 32 min |
| Mar 1, 3:13 PM CST | Tornado Warning | BMX | Bullock | 32 min |
| Mar 1, 3:15 PM CST | Tornado Warning | BMX | Greene | 17 min |
| Mar 1, 3:18 PM CST | Tornado Warning | BMX | Marion, Winston | 42 min |
| Mar 1, 3:23 PM CST | Tornado Warning | BMX | Barbour, Bullock | 52 min |
| Mar 1, 3:39 PM CST | Tornado Warning | BMX | Tuscaloosa | 36 min |
| Mar 1, 3:41 PM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 34 min |
| Mar 1, 3:48 PM CST | Tornado Warning | BMX | Walker | 27 min |
| Mar 1, 3:51 PM CST | Tornado Warning | BMX | Pickens | 24 min |
| Mar 1, 4:00 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Macon, Montgomery | 45 min |
| Mar 1, 4:08 PM CST | Tornado Warning | BMX | Jefferson | 67 min |
| Mar 1, 4:13 PM CST | Tornado Warning | BMX | Pickens | 20 min |
| Mar 1, 4:16 PM CST | Tornado Warning | BMX | Tuscaloosa | 59 min |
| Mar 1, 4:24 PM CST | Tornado Warning | BMX | Macon | 36 min |
| Mar 1, 4:37 PM CST | Tornado Warning | BMX | Greene | 38 min |
| Mar 1, 4:37 PM CST | Tornado Warning | BMX | Pike | 38 min |
| Mar 1, 4:43 PM CST | Tornado Warning | BMX | Sumter | 22 min |
| Mar 1, 4:52 PM CST | Tornado Warning | BMX | Montgomery | 23 min |
| Mar 1, 4:52 PM CST | Tornado Warning | BMX | Hale | 38 min |
| Mar 1, 5:02 PM CST | Tornado Warning | BMX | Bullock | 18 min |
| Mar 1, 5:06 PM CST | Tornado Warning | BMX | Marengo | 26 min |
| Mar 1, 5:14 PM CST | Tornado Warning | BMX | Jefferson | 46 min |
| Mar 1, 5:15 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 30 min |
| Mar 1, 5:23 PM CST | Tornado Warning | BMX | Hale | 19 min |
| Mar 1, 5:32 PM CST | Tornado Warning | BMX | Bibb | 43 min |
| Mar 1, 5:38 PM CST | Tornado Warning | BMX | Shelby | 37 min |
| Mar 1, 5:44 PM CST | Severe Thunderstorm Warning | BMX | Perry | 46 min |
| Mar 1, 5:48 PM CST | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 42 min |
| Mar 1, 5:59 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.